MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6MP1SH
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use two 6f launcher guide catheters to treat a mildly tortuous, mildly calcified lesion in the mid saphenous vein graft (svg).The devices were inspected with no issues noted.The devices were prepped per ifu with no issues noted.Resistance was not encountered when advancing the devices.Excessive force was not used during insertion/delivery of the devices.When the first catheter was advanced over a 175 j guidewire, no kink was noted.However, it was reported that while torqueing the device a kink at the proximal end towards the hub was noticed.The device as not excessively torqued.The device was replaced with another catheter with the same lot number.Upon advancing the second device and while torqueing, a kink was seen at the proximal end towards the hub.The device as not excessively torqued.The device was replaced with another launcher 6f with a different lot number and the procedure was successfully completed.It is unknown if there were any kinks before use which were not noticed, or if the kinks occurred when the devices were torqued.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis: one 6 fr launcher guide catheter was received for analysis.A torsional kink was noted on the shaft of the device approximately 6cm to 7.5cm distal to the strain relief.No evidence of exposed braiding.A kink was noted on the shaft of the device approximately 14cm distal to the strain relief.No damage was noted to the distal tip.The id and od measurements of the catheter met specification.No other damage was noted to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16501764
Report Number1220452-2023-00033
Device Sequence Number12304232
Product Code DQY
UDI-Device Identifier00613994819130
UDI-Public00613994819130
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model NumberLA6MP1SH
Device Catalogue NumberLA6MP1SH
Device Lot Number0011258546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date03/08/2023
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown